Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

September 20, 2025Bent County, Colorado

NWS Pueblo, CO issued this special weather statement at Sep 20, 2025, 10:21 PM MDT for Bent County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2025, 10:21 PM MDT (04:21 UTC)
Expired
Sep 20, 2025, 10:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Hail
0.75 in
Wind
40

County Bent County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS85 KPUB 210421
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1021 PM MDT Sat Sep 20 2025
 
COZ097>099-210445-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1021 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 1045 PM
MDT...

At 1021 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Two Buttes Reservoir, or 27 miles northwest of
Springfield, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of southwestern
Prowers, northwestern Baca and southeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3759 10300 3776 10312 3791 10264 3765 10255
TIME...MOT...LOC 0421Z 254DEG 23KT 3770 10295 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

kam

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 20, 8:57 PM MDT, 1 hour 24 minutes earlier. Its key messages:

  • Warmer and drier for Sunday, with just minimal shower and storm activity expected over the higher terrain.
  • Rather strong front to move across region late Monday, much cooler Tuesday into Wednesday with SNOW likely over some of the higher mtns.
  • Warming up again late week.
Area forecast discussion, Sep 20, 8:57 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
857 PM MDT Sat Sep 20 2025

.KEY MESSAGES...

- Warmer and drier for Sunday, with just minimal shower and
  storm activity expected over the higher terrain.

- Rather strong front to move across region late Monday, much
  cooler Tuesday into Wednesday with SNOW likely over some of
  the higher mtns.

- Warming up again late week.

&&

.UPDATE...
Issued at 853 PM MDT Sat Sep 20 2025

Updated precipitation chances on the Plains through midnight
based on the latest radar trends and high-res CAM guidance.
Currently seeing a band of showers and thunderstorms from
Pueblo County, southeast across Las Animas County. This activity
is tracking to the east, with model guidance shifting east into
Kansas around midnight. Lowered pops across the Pikes Peak
Region, as activity is mainly across the Highway 50 corridor,
southeast. One or two stronger cells may be possible, with small
hail and locally heavy rainfall under those stronger cores.
Mozley

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 202 PM MDT Sat Sep 20 2025

Currently...Broad upper ridge remains centered over Old Mexico and
will continue through the short term. A good amount of available
moisture lingering about today as evident from the widespread low
clouds and isolated convection this morning, and the scattered
convection ongoing across the higher terrain and adjacent plains
this afternoon. Temps as of 1 PM have climbed into the 60s to around
70F for the high valleys, and 70s to around 80F for the plains.

Tonight...An upper disturbance crossing CO today will continue
pushing to the east-southeast through the night, and this has been
the trigger to tap into available moisture for convection this
afternoon, and expected activity that should persist across the
eastern plains through the night, finally diminishing near the KS
border soon after midnight. Main threats from any convection today
will be lightning, erratic wind gusts to 45 mph, and brief periods
of moderate to perhaps heavy rain. Along the I-25 Corridor, the
window of highest probability of storm activity will be from 5 until
8 or 9 PM, which is of particular concern for all the various events
going on. Look for overnight low temps in the upper 30s to lower 40s
for the high valleys, and upper 40s to mid 50s for the plains.

Tomorrow...The upper shortwave pushes east out of the area, with
models indicating drier conditions through the day as the upper flow
remains westerly. Basically dry and warmer conditions are forecast
across the area, with just minimal convective activity expected over
the central mts and Pikes Peak region. While highs will be near
normal in the 70s for the high valleys, plan on slightly above
normal temps across the plains with highs in the 80s. Moore

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 302 AM MDT Sat Sep 20 2025

Monday...a strong cold front will likely be coming across the
region late in the day. Prior to the front, it will be warm
again, but I believe the front will come in a bit quicker than
guidance indicates, and temps may not be as warm as currently
indicated. Storms will likely be on the increase in the higher
terrain on this day, and will likely pick up in coverage over
the plains during the evening hours. SPC has the extreme eastern
plains under a marginal risk, and I would not be all that
surprised if this pushes back towards the mtns in later updates.

Tuesday...

Sharply cooler! Long range deterministic guidance show a closed low
pushing southeastward across northeast Colorado region, with the EC
being most farthest west. If this verifies, we may see our first
good chance of high elevation snow over the central and Pikes Peak
region during this time frame. DESI statistical guidance indicates
it will be quite cool over the fcst areas on Tuesday, and 60s to
L70s are expected over the plains, and it will likely be on the
breezy side all locations Tuesday afternoon. Scattered showers will
likely occur region-wide during the day Tuesday (especially the NW
slopes of the mtns). Some freezing conditions could occur over the
San Luis Valley Tuesday night/Wed morning.

It should be noted that if the cutoff low tracks farther south
and west, then potential higher elevation snow impacts will
likely increase over the region.

Wednesday...Temps will warm up slightly as compared to Tuesday. POPs
will be isolated this day with best chance s mtns.

Thursday into the weekend...

Warm up with mainly isolated pops.

No fire weather concerns are anticipated during this period.
\/Hodanish

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 527 PM MDT Sat Sep 20 2025

KALS...mainly VFR conditions through the next 24 hours. A few
showers/thunderstorms will remain possible across the San Luis
Valley into this evening, which may impact the terminal with
briefly reduced VIS and CIGS.

KCOS and KPUB...showers and thunderstorms will remain possible
at both terminals this evening, with reduced CIGS and VIS as
they pass. VFR conditions are forecast from mid to late evening
through Sunday afternoon.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MOZLEY
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...MOZLEY
Hazardous weather outlook, Sep 20, 11:01 AM MDT, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1101 AM MDT Sat Sep 20 2025

COZ058>089-093>099-211300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1101 AM MDT Sat Sep 20 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will form over the mountains by early to
mid afternoon, drifting across the I-25 Corridor by late
afternoon, and then will move east across the plains through the
evening. The primary threat from storms today will be cloud to
ground lightning, small hail, wind gusts to 45 mph and brief
periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Less thunderstorm coverage is anticipated on Sunday, with most of
the activity over the mountains along and north of highway 50.

On Monday, storm activity will increase all areas, and a few
strong to marginally severe storms will be possible across the far
eastern plains.

Much cooler weather will move into the region late monday into
Tuesday. Some snow is likely over the higher mountain peaks on
Tuesday. A few snow flakes may even be possible over Monument
Hill Tuesday morning. Some rumbles of thunder may occur over the
mountains during the day Tuesday.

Cooler weather will remain over the region Wednesday with only
isolated thunder possible.

From Thursday into next weekend, it will warm up once again with
isolated afternoon and early evening thunder possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed this afternoon or tonight.

34/34

In the hours before

Special weather statement, Sep 20, 6:47 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
647 PM MDT Sat Sep 20 2025

COZ094-210115-
Eastern Las Animas County CO-
647 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 715 PM MDT...

At 647 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Thatcher, or 37 miles east of Trinidad, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3742 10394 3748 10381 3725 10359 3712 10389
TIME...MOT...LOC 0047Z 332DEG 13KT 3738 10387

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Sep 20, 7:23 PM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
723 PM MDT Sat Sep 20 2025

COZ088-093-094-210200-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
723 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND CENTRAL
LAS ANIMAS COUNTIES THROUGH 800 PM MDT...

At 723 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, or 31 miles northeast of Trinidad, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyrone, Delhi, and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3736 10430 3756 10439 3774 10396 3748 10379
TIME...MOT...LOC 0123Z 247DEG 18KT 3752 10414

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Sep 20, 7:58 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
758 PM MDT Sat Sep 20 2025

COZ088-093-094-210245-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
758 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 845 PM MDT...

At 757 PM MDT, Doppler radar was tracking a strong thunderstorm over
Delhi, or 35 miles southwest of La Junta, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3746 10406 3764 10419 3787 10382 3760 10360
TIME...MOT...LOC 0157Z 240DEG 19KT 3762 10400

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Sep 20, 8:40 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
840 PM MDT Sat Sep 20 2025

COZ086-088-093-210315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
840 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...
NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 915
PM MDT...

At 840 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Delhi, or 36 miles south of Pueblo Airport, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Otero,
northwestern Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3771 10426 3781 10435 3802 10410 3778 10393
TIME...MOT...LOC 0240Z 241DEG 13KT 3781 10425

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Sep 20, 9:34 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
934 PM MDT Sat Sep 20 2025

COZ099-210415-
Springfield Vicinity/Baca County CO-
934 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BACA COUNTY THROUGH 1015
PM MDT...

At 934 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 19 miles west of Springfield, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3743 10306 3762 10281 3756 10264 3728 10242
      3700 10299 3700 10301
TIME...MOT...LOC 0334Z 226DEG 17KT 3738 10296

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Sep 20, 10:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1021 PM MDT Sat Sep 20 2025

COZ097>099-210445-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1021 PM MDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 1045 PM
MDT...

At 1021 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Two Buttes Reservoir, or 27 miles northwest of
Springfield, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern
Prowers, northwestern Baca and southeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3759 10300 3776 10312 3791 10264 3765 10255
TIME...MOT...LOC 0421Z 254DEG 23KT 3770 10295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 6:42 PM MDTSpecial Weather StatementPUBLas Animas33 min
Sep 20, 6:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
Sep 20, 6:55 PM MDTSevere Thunderstorm WarningPUBLas Animas36 min
Sep 20, 7:23 PM MDTSpecial Weather StatementPUBLas Animas37 min
Sep 20, 7:58 PM MDTSpecial Weather StatementPUBOtero47 min
Sep 20, 8:40 PM MDTSpecial Weather StatementPUBOtero35 min
Sep 20, 9:34 PM MDTSpecial Weather StatementPUBBaca41 min
Sep 20, 9:40 PM MDTSevere Thunderstorm WarningPUBBaca22 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.